MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.3/1.0MM DOUBLE DRILL SLEEVE FOR 1.3MM CRTX SCREWS/YELLOW; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.3/1.0MM DOUBLE DRILL SLEEVE FOR 1.3MM CRTX SCREWS/YELLOW; GUIDE
Model Number 03.130.125
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is synthes employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on an unknown date, during a routine inspection of a loaner set, it was observed that the double drill sleeve was bent.There was no patient involvement.This report is for one (1) 1.3/1.0 mm double drill sleeve for 1.3 mm crtx screws/yellow.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a device history record (dhr) review was conducted: part: 03.130.125-us, lot: 9605221, manufacturing site: bettlach, release to warehouse date: 09.Feb.2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances related to the reported complaint condition were identified.H3, h6: a product investigation was conducted.Visual inspection: the returned device was examined and the complaint condition was able to be confirmed as the distal tip of the 1.0mm guide was found to be deformed.No definitive root cause was able to be determined.Drawing review: relevant drawings for the returned device were reviewed (both current revision and from the time of manufacture).Dimensional inspection: the diameter of the best fit gauge pin for the inner diameter of the 1.0 mm drill guide sleeve was 1.06 mm.Due to the deformation in guide sleeve, the gauge pin was unable to pass through the 1.0 mm drill guide sleeve.The geometric specification for the inner diameter of the 1.0 mm drill guide sleeve is 1.1 mm + / - 0.05.Compared to the dimensional inspection result of 1.06 mm, the inner diameter was found to be within specification.The diameter of the best fit gauge pin for the inner diameter of the 1.3 mm drill guide sleeve was 1.42 mm.It was able to pass through guide sleeve.The geometric specification for the inner diameter of the 1.3 mm drill guide sleeve is 1.4 mm + / - 0.05.Compared to the dimensional inspection result of 1.42 mm, the inner diameter was found to be within specification.Conclusion: overall complaint is confirmed however no definitive root cause was able to be determined.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A corrective and/or preventative action has already been launched.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.3/1.0MM DOUBLE DRILL SLEEVE FOR 1.3MM CRTX SCREWS/YELLOW
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8749177
Report Number2939274-2019-58936
Device Sequence Number19371838
Product Code FZX
UDI-Device Identifier10886982075284
UDI-Public(01)10886982075284
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.130.125
Device Catalogue Number03.130.125
Device Lot Number9605221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2019
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1